Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 375, NWS Fort Worth, TX

September 1, 2000Hopkins County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Sep 1, 2000, 2:45 PM CDT for Hopkins County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Sep 1, 2000, 2:45 PM CDT (19:45 UTC)
Expired
Sep 1, 2000, 3:30 PM CDT
In force
45 min
Issued by
NWS Fort Worth, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Hopkins County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 158 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 7.8 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2000-09-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 28 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2000-09-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
28 J/kg
Mixed-layer CIN
-295 J/kg
Mixed-layer LCL
3019 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KFWD 011947
SVRFTW
TXC223-012030-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
245 PM CDT FRI SEP 1 2000

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HOPKINS COUNTY IN NORTHEAST TEXAS

* UNTIL 330 PM CDT

* AT 245 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  SEVERE THUNDERSTORM 15 MILES SOUTHWEST OF SULPHUR SPRINGS...WITH
  LITTLE MOVEMENT INDICATED.

STRONG AND DAMAGING WINDS IN EXCESS OF 55 MPH ARE LIKELY FROM THIS
STORM. IF OUTDOORS...TAKE COVER IN A STURDY STRUCTURE UNTIL THE
STORM PASSES.

LAT...LON 3307 9584 3300 9572 3312 9554 3318 9568

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 9:30 AM CDT, 5 hours 15 minutes earlier.

Area forecast discussion, Sep 1, 9:30 AM CDT, 5 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
930 AM CDT FRI SEP 1 2000

DENSE CIRRUS IS CURRENTLY HOLDING TEMPERATURES DOWN ACROSS NORTH
TEXAS.  HOWEVER...ACCORDING TO THE VISIBLE SATELLITE IMAGERY...
SKIES ACROSS NORTH TEXAS WILL BEGIN TO CLEAR BY NOON.  WITH THIS
CLEARING...TEMPERATURES WILL WARM RAPIDLY TO NEAR OR ABOVE RECORD
LEVELS.  THE 12Z UPPER AIR SOUNDING INDICATES TEMPERATURES ARE 2-3
DEGREES F WARMER FROM THE SURFACE TO 600 MB...THAN YESTERDAY
MORNING.  THIS WOULD PROJECT TO A HIGH OF 110 TO 111 WITHOUT ANY
CLOUD COVER.  WILL HOLD OFF ON ANY UPDATE UNTIL AROUND NOON TO SEE
HOW THE CLEARING TREND GOES.

.FTW...HEAT ADVISORY THROUGH SATURDAY FOR `ALL OF NORTH CENTRAL TEXAS.

59

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 1, 3:45 PM CDTSevere Thunderstorm WarningFWDHenderson45 min
Sep 1, 5:35 PM CDTSevere Thunderstorm WarningFWDLimestone40 min
Sep 1, 6:25 PM CDTSevere Thunderstorm WarningFWDLeon, Robertson35 min

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.